Can taking Florisene, used to maximise hair growth cause the lymph nodes in the neck to swell?


Q: Can taking Florisene, used to maximise hair growth cause the lymph nodes in the neck to swell? I'm a 43 year old female. In mid-May I started taking Florisene, which I bought online from Amazon, as my hair was thinning on top. 2 weeks later I noticed 2 painless lumps on the right side of my neck so went to see my doctor who said they are mobile swollen lymph nodes. These could have been there before taking Florisene but I'd only just noticed them. I told him I was taking Florisene and he says that I could continue to take them if I felt they were working, which they are, but he wanted me to have a full blood test anyway which included thryoid and glandular fever and all tests have come back normal. Unfortunately in mid-June I then had a chest infection which my doctor prescribed prednisolene steroids to clear and they worked a treat. He thought the infection could have been the cause of the swollen neck lymph nodes but as they are still swollen 3 weeks after finishing the steroids my doctor has now requested I have a CT scan just to be sure. I'm now waiting for an appointment to come through. I was contemplating coming off Florisene, I take 3 tablets a day as instructed for the first 6 months, to see if the lumps go down but am a bit reluctant to break the course as they are working and my hair has now stopped shedding, which they said it would within 12-16 weeks. I've looked on loads of website chats for side effects of Florisene but no-one has mentioned anything about swollen lymph nodes so am thinking they aren't linked so can continue with them. Is it a coincidence? Have you heard of medications causing swollen lymphnoded? what is my doctor investigating with the Ct scan and what will be the next steps after that.


A:   There are numerous causes of swollen or enlarged lymph nodes including infections, medications and cancer. Perhaps the most common cause is the presence of an infection. Lymph nodes may remain swollen for a significant length of time even after the infection has been successfully treated. Florisene is not know to cause lymph node enlargement. FLorisene is actually a combination of Vitamin C, Lysine (an amino acid) and iron. None of these are know to cause lymph node enlargement.
Your doctor has ordered the CT scan to make sure that the lumps you feel are indeed swollen lymph nodes and not enlargement of other tissues in the neck such as the thyroid gland. The scan is also to identify any other abnormalities that may be present to explain the lymph node enlargement. I suspect the swollen lymph nodes are related to your chest infection and will resolve with time.

Related Q&A

Q: I am a 77 yr old woman who is scheduled for complex laparoscopic hiatal hernia repair surgery on Nov. 2. My aptt tes...

Q: Hello My gf (29) and I just had sex and I am not sure if I pulled out on time. She just took the Plan B pill bough...

Q: I was on amoxicillin for a round of that for a sinus infection and a UTI I've now had a cough With some mucus very an...

Q: Hi, a few days ago i woke up to 2 sets of 2 red inflamed dots under my stomach / in my groin area. To me they looked ...

Q: I am 70 years old and have been suffereing from diarhea for the last few months. Today have got a high reading for ce...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon